Advanced Search
MyIDEAS: Login to save this article or follow this journal

On the accuracy of the local linear approximation for the term structure of interest rates


Author Info

  • Hideyuki Takamizawa
  • Isao Shoji


We examine by numerical experiments the accuracy of an analytical approximation for the nonlinear term structure of interest rates, which is obtained by applying the local linear approximation to a generally specified process of the short rate. Under various short-rate models, we compare discount-bond prices computed by the approximation with those calculated by the Monte Carlo method as the benchmark, which shows that deviations are small. Also in this paper, we show that the approximation originally derived in single-factor framework can be easily extended to a multifactor counterpart. We examine the accuracy using an illustrative two-factor model, which also shows the approximation is accurate.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Taylor & Francis Journals in its journal Quantitative Finance.

Volume (Year): 4 (2004)
Issue (Month): 2 ()
Pages: 151-157

as in new window
Handle: RePEc:taf:quantf:v:4:y:2004:i:2:p:151-157

Contact details of provider:
Web page:

Order Information:

Related research



No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Takamizawa, Hideyuki & Shoji, Isao, 2007. "Modeling the Term Structure of Interest Rates with General Diffusion Processes: A Moment Approximation Approach," Discussion Papers 2006-05, Graduate School of Economics, Hitotsubashi University.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:taf:quantf:v:4:y:2004:i:2:p:151-157. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.